The Journal of Geometric Analysis

, Volume 7, Issue 1, pp 149–159

On genericity for holomorphic curves in four-dimensional almost-complex manifolds

  • Helmut Hofer
  • Véronique Lizan
  • Jean-Claude Sikorav

DOI: 10.1007/BF02921708

Cite this article as:
Hofer, H., Lizan, V. & Sikorav, JC. J Geom Anal (1997) 7: 149. doi:10.1007/BF02921708


We consider spaces of immersed (pseudo-)holomorphic curves in an almost complex manifold of dimension four. We assume that they are either closed or compact with boundary in a fixed totally real surface, so that the equation for these curves is elliptic and has a Fredholm index. We prove that this equation is regular if the Chern class is ≥ 1 (in the case with boundary, if the ambient Maslov number is ≥ 1). Then the spaces of holomorphic curves considered will be manifolds of dimension equal to the index.

Math Subject Classification


Key Words and Phrases

Holomorphic curvealmost complex manifoldnonlinear elliptic PDEFredholm index

Copyright information

© Mathematica Josephina, Inc. 1997

Authors and Affiliations

  • Helmut Hofer
    • 1
  • Véronique Lizan
    • 2
  • Jean-Claude Sikorav
    • 3
  1. 1.Courant InstituteNew-York UniversityNew-YorkUSA
  2. 2.U.F.R. Sciences, MathématiquesI.U.F.M. de ToulouseToulouse cedex 4
  3. 3.Laboratoire Emile Picard, UMR CNRS 5578Université Paul SabatierToulouse